MAUDE Adverse Event Report: ADVANCED STERILIZATION PRODUCTS STERRAD® 100NX CASSETTE; STERRAD® 100NX STERILIZER

ADVANCED STERILIZATION PRODUCTS STERRAD® 100NX CASSETTE; STERRAD® 100NX STERILIZER
Catalog Number 10144
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Codes Itching Sensation (1943); Skin Discoloration (2074)
Date of Event 11/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1.Initial reporter phone number: (b)(4).Multiple attempts were made to obtain additional information; however, no further event details were received.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by advanced sterilization products, or its employees that the report constitutes an admission that the product, advanced sterilization products, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Asp complaint ref #: (b)(4).
 
Event or Problem Description
A customer reported a health care worker (hcw) came in contact with hydrogen peroxide while inserting a new sterrad® 100nx cassette without wearing gloves.The hcw experienced skin reactions described as itchiness and white skin discoloration on two fingers.It was reported the hcw went to the emergency room; however, it is unknown whether medical intervention was received.Based on the information available at the time of this report, the h2o2 skin reaction was assessed to be minor injury; however, this event is being reported as a malfunction report subsequent to a previous serious injury.
 
Additional Manufacturer Narrative
Asp investigation summary: the batch history record could not be reviewed due to unknown lot number.Trending analysis could not be conducted due to unknown lot number.Review of risk documentation shows the risk for exposure to toxic or corrosive material to be "low." the involved sterrad® 100nx cassette was not returned and the lot number is unknown; therefore, no further product evaluation or supplier investigation can be completed.The most likely assignable cause for the skin reaction can be attributed to user not following the sterrad® 100nx user guide for proper handling of cassettes.The customer was retrained to always wear appropriate personal protective equipment (ppe) when working with the sterilizer as per the sterrad® 100nx user guide: - ¿as a precaution, when handling any part of the system or load items that have been exposed to hydrogen peroxide, please wear the appropriate ppe (chemical resistant latex, pvc/vinyl, or nitrile gloves).¿ asp will continue to track and trend this issue.Asp complaint ref #: (b)(4).

Brand Name
STERRAD® 100NX CASSETTE
Common Device Name
STERRAD® 100NX STERILIZER
Manufacturer (Section D)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer (Section G)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer Contact
mark ongkeko
33 technology drive
irvine, CA 92618
9495619452
MDR Report Key18387007
Report Number2084725-2023-00320
Device Sequence Number2674816
Product Code MLR
UDI-Device Identifier20705037014900
UDI-Public20705037014900
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K071345
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number10144
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/29/2023
Supplement Date Received by Manufacturer03/15/2024
Initial Report FDA Received Date12/22/2023
Supplement Report FDA Received Date03/15/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown